| Model Number |
08-2301-3 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported a naturalyte batch resulted in low conductivity values.Upon follow up, the biomed reported that before use, the conductivity was 12.8.The biomed did not know if any patients were treated and they stated that they did not have any knowledge of any adverse events related to the reported event.The biomed did not know what lot of naturalyte was used successfully.Per the biomed, eight cases of naturalyte were affected.Per the biomed there has not been a return goods authorization issued for this product.The biomed reported that there has not been any service to the machines.The clinic uses naturalyte bicarbonate, the type and lot of the product was unknown.
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 17 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac056 indicated that 2241 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac056 met release specifications.As of 11/12/2020 no samples were returned.Samples are not needed to confirm the allegation.A sample retain and companion samples were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac056 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac056 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.